• question-icon

    Suggest treatment for acid reflux and tingling sensation in leg after taking Omeprazole

default
Posted on Sat, 28 May 2016 in General Health
Question: I was taking omperzole for acid Reflex for 2 weeks. I started to feel tingling on the right side and my leg was restless. My arm is now restless and I can't write or hold anything in my right hand for a long time with out dropping it, I can't type. My skin is itching. I went to the ER twice and they said nothing is wrong with me. I don't know what to do place help. I don't wanna take any more meds. Idk what to do.
doctor
Answered by Dr. Olsi Taka 1 hour later
Brief Answer:
Read below.

Detailed Answer:
I rest your question carefully and I understand your concern.

There are some theories about a possible relation of proton pump inhibitors like Omeprazole and restless legs syndrome (RLS). However, apart from yours not being typical RLS, 2 weeks would also be too little to happen, far from enough time for iron deficiency to develop. So I do not think it to be the cause.

When there are such symptoms located only on one side it must be first considered the possibility of a brain lesion affection the brain nuclei responsible for movement control, the basal ganglia. They may be affected by lesions such as stroke, tumors, inflammation etc. So a neurological visit for other accompanying signs as well as a brain MRI is necessary before discussing medication necessity.

There is also the possibility of symptoms being RLS, usually bilateral, but there is about 17% of cases when they are only on one side. Causes can be several such as iron deficiency, kidney disease. So to search for the cause, a neurological exam and some tests may be necessary, such as blood count, serum ferritin, liver and kidney function tests. However as I said usually bilateral in the lower limbs and at a later age in life so highly unlikely.

Another possibility is anxiety. I suppose that is what was thought at the ER. It is a possibility as anxiety can mimick many symptoms, however this is not the most typical presentation, so before reaching to that conclusion those tests I mentioned should be done.

I remain at your disposal for other questions.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Olsi Taka 1 hour later
I had started taking magnesium vitamin B1 and B12 for 1 week before i stop taking it. Now i just take mulivitamin and b12 gummies for 3 days. After i stop taking magnuesium and b1 i dont feel tingling my hand and feet as off as i was before. I feel alot better other than my arm. My leg is no longer restless also. My arm upper chest and shoulder and some parts of my neck is itchy.
doctor
Answered by Dr. Olsi Taka 32 minutes later
Brief Answer:
Read below.

Detailed Answer:
Thank you for the additional information.

Magnesium and B vitamins are naturally occurring substances, even if you do not take supplements they are still present in the food we eat. Magnesium deficiency is known to manifest with neurological symptoms like tingling, cramps, etc but in your case it would be magnesium intake which doesn't cause such symptoms. Also if it was a case of magnesium imbalance symptoms would have been symmetrical not on one side. So it is hard to see magnesium as a cause for your symptoms.

While the fact the symptoms are regressing is a good thing and would go against a progressive lesion such as a tumor, I still think considering your previous description of dropping things, difficulties typing and writing etc, that a MRI should be scheduled to exclude issues such as MS or stroke.

Let me know if I can further assist you.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Olsi Taka 20 hours later
Is it possible for me to not have enough iron because of the vitamins i had been taking and the omperzole? I also change why diet up as well.
doctor
Answered by Dr. Olsi Taka 1 hour later
Brief Answer:
Unlikely

Detailed Answer:
As I said iron deficiency may play a role in restless legs syndrome which is why I recommended the ferritin blood test before. But symptoms are usually bilateral which is why I am insisting on having a MRI.
Also taking omeprazol for only 2 weeks is not enough to develop deficiency. Remember that our body has its stores of iron, so it takes many many months for iron deficiency to develop, recent changes of diet do not justify that.

I hope to have been of help.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Olsi Taka 18 hours later
My arm is feel better but i still cant write or hold anything in my right hand for a long time. I get a mri next tuesday. I had a ct done and they said nothing is wrong also. Should i keep taking the vitmas?
doctor
Answered by Dr. Olsi Taka 15 minutes later
Brief Answer:
There is no harm in them.

Detailed Answer:
It is good that the CT is fine. I still think MRI is necessary as CT can miss small lesions like in MS.

As for the vitamins, if you mean specifically for the hand issue I do not see any benefit. But if you wonder if they are of any harm, the answer is no, there is no reason for concern and they do benefit your general well-being.

I'd appreciate you letting me know if the MRI reveals anything of consequence. Wishing you good health.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Olsi Taka

Neurologist

Practicing since :2004

Answered : 3655 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Restless legs

doctor1 MD

Hi, I am a 47 year old women and have noticed just below by left leg, I have a swollen spot about the size of my palm. There is no bruise, does not...

doctor1 MD

I went through menopause about 7-8 years ago. Shorty after I started having to take thyroid medication, and started having problems with restless...

doctor1 MD

Is it safe to increase my Pramipexole 0.25 medication to get relieve for Restless Leg Syndrome? I'm no sleeping, and I'm in terrible pain. I'll...

doctor1 MD

I am experiencing extreme chills and muscle spasms. Normally I have restless legs , but these spasms affect my whole body. I have not been able to...

doctor1 MD

are the medications Rivastigmine Transdermal System and Neupro gotigotine transdermal system equal and are they both used to stimulate the brain

doctor1 MD

I have been on 30mg. temazepam (for sleep), 1mg.pramapexole dihydrochloride (restless legs), 5mg.lisinopril together at night for many years.I ve...

doctor1 MD

46 year old female. Symptoms: heart rate between 100-140 at rest, heat intolerance, nervousness, insomnia, thirst, slight hand tremor, restless...

Get personalised answers from verified doctor in minutes across 80+ specialties

123 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Olsi Taka
  • Q - What causes vision issues and incoordination inspite of being on...

  • Q - What causes swollen artery in neck area along with painful swollen right...

  • Q - What causes pain in back of head?

  • Q - What causes episodes of temporary dizziness and imbalance while or after...

  • Q - Is it safe to vaporize Cannabis one month before a major back surgery?

  • Q - Suggest treatment for episodes of amnesia, nausea and severe imbalance

  • Q - How permanent a spinal cord contusion can be?

  • Q - Does Cocaine increase the risk for stroke?

  • Q - What causes headache and neck ache in a patient with head injury?

  • Q - Suggest treatment for sinus congestion that disturbs sleep due to...

backtotop2